Alert archive / Washington / Gale Warnings in 2014
Gale Warning 74, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 13, 2014, 3:06 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 3:06 AM PDT (10:06 UTC)
- Expired
- Oct 13, 2014, 5:21 PM PDT
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS76 KSEW 131006 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 306 AM PDT MON OCT 13 2014 PZZ150-153-156-170-173-176-131815- /O.UPG.KSEW.SC.Y.0231.000000T0000Z-141014T0000Z/ /O.NEW.KSEW.GL.W.0074.141013T1006Z-141014T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 306 AM PDT MON OCT 13 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH WIND RISING TO 25 TO 35 KNOTS. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-131815- /O.NEW.KSEW.RB.Y.0028.141014T0100Z-141014T1800Z/ GRAYS HARBOR BAR- 306 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT TUESDAY. * BAR CONDITION...MODERATE...BECOMING ROUGH TONIGHT. * COMBINED SEAS...8 OR 9 FEET...BUILDING TO 10 FEET TONIGHT. * FIRST EBB...845 AM THIS MORNING. * SECOND EBB...845 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-131815- /O.EXB.KSEW.SC.Y.0231.141013T1006Z-141014T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WIND AND WAVES...SOUTH TO SOUTHEAST WINDS 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-131815- /O.EXB.KSEW.SC.Y.0231.141013T1800Z-141014T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 306 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTH WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-131815- /O.EXT.KSEW.SC.Y.0231.141013T1800Z-141014T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 306 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WIND AND WAVES...SOUTH WINDS 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
474 WHUS76 KSEW 131640 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 940 AM PDT MON OCT 13 2014 PZZ150-153-156-170-173-176-140045- /O.CON.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 940 AM PDT MON OCT 13 2014 ...GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 6 PM PDT THIS EVENING... * SEAS...BUILDING TO 11 TO 14 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. * WINDS...SOUTHERLY AND RISING TO 25 TO 35 KNOTS BEFORE EASING AND BECOMING WESTERLY LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-140045- /O.EXB.KSEW.SC.Y.0231.141013T2200Z-141014T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 940 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WIND AND WAVES...WESTERLY WINDS WILL RISE TO 15 TO 25 KNOTS LATE THIS AFTERNOON IN THE WAKE OF A COLD FRONT PASSAGE. WAVES WILL BUILD TO 2 TO 4 FEET BEFORE SUBSIDING LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-140045- /O.EXT.KSEW.SC.Y.0231.141013T1640Z-141014T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 940 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...EXPECT SOUTHERLY WINDS OF 15 TO 30 KNOTS THROUGH THIS EVENING. THERE IS A POSSIBILITY THAT WINDS COULD REACH GALE FORCE FOR A BRIEF PERIOD THIS AFTERNOON. WAVES WILL BE IN THE 2 TO 5 FOOT RANGE BEFORE SUBSIDING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133>135-140045- /O.EXT.KSEW.SC.Y.0231.141013T1640Z-141014T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 940 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NORTHERN INLAND WATERS...ADMIRALTY INLET...AND PUGET SOUND UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...EXPECT WIDESPREAD SOUTHERLY WINDS OF 15 TO 30 KNOTS TO DEVELOP TODAY BEFORE EASING LATER THIS EVENING. WAVES WILL BUILD TO 2 TO 5 FEET BEFORE SUBSIDING LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-140045- /O.CON.KSEW.RB.Y.0028.141014T0100Z-141014T1800Z/ GRAYS HARBOR BAR- 940 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR FROM 6 PM THIS EVENING TO 11 AM PDT TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH TONIGHT. * COMBINED SEAS...5 TO 7 FEET...BUILDING TO 10 FEET TONIGHT. * FIRST EBB...AROUND 9 PM PDT TONIGHT. * SECOND EBB...AROUND 930 AM PDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-140045- /O.CON.KSEW.SC.Y.0231.000000T0000Z-141014T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 940 AM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING... * WIND AND WAVES...EASTERLY WINDS OF 15 TO 25 KNOTS WILL BECOME SOUTHWEST THIS AFTERNOON AND THEN EASE. WIND WAVES WILL BE IN THE 2 TO 4 FOOT RANGE BEFORE SUBSIDING LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
972 WHUS76 KSEW 132126 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 PM PDT MON OCT 13 2014 PZZ132-140530- /O.UPG.KSEW.SC.Y.0231.000000T0000Z-141014T0600Z/ /O.EXA.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ /O.NEW.KSEW.SC.Y.0232.141014T0100Z-141014T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 226 PM PDT MON OCT 13 2014 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON. WAVES OF 4 TO 6 FEET WILL SUBSIDE INTO THE 2 TO 4 FOOT RANGE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-140530- /O.UPG.KSEW.SC.Y.0231.000000T0000Z-141014T0600Z/ /O.EXA.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ /O.NEW.KSEW.SC.Y.0232.141014T0100Z-141014T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 226 PM PDT MON OCT 13 2014 ...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE INTO THE 15 TO 25 KNOT RANGE LATE THIS AFTERNOON. WAVES OF 3 TO 6 FEET WILL SUBSIDE INTO THE 2 TO 4 FOOT RANGE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-140100- /O.CON.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 226 PM PDT MON OCT 13 2014 ...GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 6 PM PDT THIS EVENING... * SEAS...BUILDING TO 11 TO 14 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. * WINDS...SOUTHERLY AND RISING TO 25 TO 35 KNOTS BEFORE EASING AND BECOMING WESTERLY LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-140530- /O.CON.KSEW.RB.Y.0028.141014T0100Z-141014T1800Z/ GRAYS HARBOR BAR- 226 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR FROM 6 PM THIS EVENING TO 11 AM PDT TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH TONIGHT. * COMBINED SEAS...5 TO 7 FEET...BUILDING TO 10 FEET TONIGHT. * FIRST EBB...AROUND 9 PM PDT TONIGHT. * SECOND EBB...AROUND 930 AM PDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-140100- /O.CON.KSEW.SC.Y.0231.000000T0000Z-141014T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 226 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE INTO THE 10 TO 20 KNOT RANGE LATER THIS AFTERNOON. WIND WAVES IN THE 2 TO 4 FOOT RANGE WILL ALSO SUBSIDE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-140530- /O.CON.KSEW.SC.Y.0231.000000T0000Z-141014T0600Z/ PUGET SOUND AND HOOD CANAL- 226 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-140530- /O.CON.KSEW.SC.Y.0231.141013T2200Z-141014T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 226 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...WESTERLY WINDS WILL RISE TO 15 TO 25 KNOTS LATE THIS AFTERNOON IN THE WAKE OF A COLD FRONT PASSAGE. WAVES WILL BUILD TO 2 TO 4 FEET BEFORE SUBSIDING LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
550 WHUS76 KSEW 140021 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 521 PM PDT MON OCT 13 2014 PZZ132-140600- /O.CAN.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ /O.EXT.KSEW.SC.Y.0232.141014T0021Z-141014T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE TO 10 KNOTS BY MIDNIGHT TONIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-140600- /O.CAN.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ /O.EXT.KSEW.SC.Y.0232.141014T0021Z-141014T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE LATE THIS EVENING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-140700- /O.CAN.KSEW.GL.W.0074.000000T0000Z-141014T0100Z/ /O.EXB.KSEW.SC.Y.0232.141014T0021Z-141014T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS UNTIL MIDNIGHT PDT TONIGHT... ...GALE WARNING IS CANCELLED... * SEAS...10 TO 13 FEET IN WESTERLY SWELL...SUBSIDING TO 7 TO 9 FEET LATE THIS EVENING. * WIND...WESTERLY 15 TO 25 KNOTS...EASING TO 5 TO 15 KNOTS BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-140130- /O.CAN.KSEW.SC.Y.0231.000000T0000Z-141014T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ PZZ110-140830- /O.CON.KSEW.RB.Y.0028.141014T0100Z-141014T1800Z/ GRAYS HARBOR BAR- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 11 AM PDT TUESDAY... * BAR CONDITION...MODERATE...OCCASIONALLY ROUGH. * COMBINED SEAS...8 TO 10 FEET...SUBSIDING TO 6 TO 8 FEET LATE THIS EVENING AND THEN BUILDING BACK TO 8 TO 10 FEET TUESDAY MORNING. * FIRST EBB...AROUND 9 PM PDT TONIGHT. * SECOND EBB...AROUND 930 AM PDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-140600- /O.CON.KSEW.SC.Y.0231.000000T0000Z-141014T0600Z/ PUGET SOUND AND HOOD CANAL- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE DURING THIS EVENING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-140600- /O.CON.KSEW.SC.Y.0231.000000T0000Z-141014T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 521 PM PDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...WESTERLY WINDS OF 15 TO 25 KNOTS WILL SUBSIDE LATE THIS EVENING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 13, 3:00 AM PDT, 6 minutes earlier.
Area forecast discussion, Oct 13, 3:00 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT MON OCT 13 2014
.SYNOPSIS...A FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL TO
WESTERN WASHINGTON TODAY AND TONIGHT. COOLER SHOWERY WEATHER WILL
FOLLOW THE FRONT TUESDAY AND ESPECIALLY WEDNESDAY. SHOWERS WILL
TAPER OFF THURSDAY...AND THEN ANOTHER PACIFIC FRONT WILL BRING MORE
RAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. A DRYING TREND IS LIKELY
THIS WEEKEND.
&&
.SHORT TERM...AN UPPER RIDGE IS OVER THE PACIFIC NORTHWEST EARLY
THIS MORNING. A FRONTAL SYSTEM CARRYING LOTS OF MOISTURE IS JUST
OFFSHORE...AND A DEEP UPPER TROUGH IS WEST OF THAT CENTERED ALONG
140W. SKIES ARE GENERALLY CLOUDY ACROSS WESTERN WASHINGTON. THERE
HAS BEEN LITTLE TO NO PRECIPITATION SINCE MIDNIGHT...BUT RADAR SHOWS
SOME FRONTAL RAINS OVER THE OFFSHORE WATERS. TEMPERATURES WERE STILL
IN THE 50S AT 2 AM.
THE UPPER RIDGE WILL MOVE EAST TO THE NORTHERN ROCKY MOUNTAINS TODAY
AND THE FRONT WILL START SPREADING RAIN INTO WESTERN WASHINGTON.
RAIN SHOULD BEGIN ON THE COAST BY MIDDAY...WITH HEAVY RAIN AT TIMES
ON THE NORTH COAST THIS AFTERNOON. THE FRONT WILL ALSO PRODUCE WINDY
CONDITIONS AT THE COAST -- 20 TO 30 MPH WITH GUSTS TO 45 MPH -- AND
WE WILL ISSUE A LOW-END WIND ADVISORY. RAIN SHOULD REACH THE NORTH
INTERIOR OF WESTERN WASHINGTON THIS AFTERNOON AND THE PUGET SOUND
REGION AND SOUTH INTERIOR BY LATE AFTERNOON OR EVENING. RAIN WILL
CONTINUE WITH THE COLD FRONT CROSSING THE CASCADES LATE TONIGHT.
MODELS HAVE BEEN CONSISTENT WITH REGARD TO PRECIPITATION AMOUNTS. WE
CAN EXPECT A HALF INCH TO AN INCH OVER MOST OF THE INTERIOR
LOWLANDS...WITH 1 TO 1.5 INCHES AT THE COAST...AND 1 TO 2 INCHES
OVER THE MOUNTAINS WITH LOCALLY 2+ INCHES OVER THE OLYMPICS AND
AROUND MT BAKER. THE SNOW LEVEL WILL BE HIGH -- ROUGHLY 9000 TO
10000 FT WHEN MOST OF THE PRECIPITATION FALLS.
THE COOL SHOWERY AIR MASS BEHIND THE FRONT WILL START MOVING INTO
THE FORECAST AREA TUESDAY. SHOWERS ARE LIKELY TUESDAY...BUT
PRECIPITATION AMOUNTS SHOULD BE RELATIVELY LIGHT. A SHORTWAVE UPPER
TROUGH EXTENDING SOUTHEAST FROM THE PARENT OFFSHORE UPPER LOW WILL
SWING THROUGH WESTERN WASHINGTON TUESDAY NIGHT AND WEDNESDAY. THIS
FEATURE SHOULD PRODUCE ANOTHER ROUND OF HEAVIER SHOWERS...WITH A
CHANCE OF THUNDERSTORMS AT LEAST ALONG THE COAST.
IN ADDITION THE SNOW LEVEL WILL FALL TO 5000 TO 6000 FT...AND WE
COULD GET THE FIRST REAL SNOW OF THE SEASON AT SOME OF OUR HIGHER
ELEVATION SPOTS LIKE MOUNT BAKER HIGHWAY...WASHINGTON PASS...
SUNRISE...PARADISE...OR HURRICANE RIDGE. MCDONNAL
.LONG TERM...AN UPPER RIDGE SHOULD START BUILDING OVER THE PACIFIC
NORTHWEST AGAIN ON THURSDAY...AS ANOTHER DEVELOPING FRONTAL SYSTEM
APPROACHES THE REGION FROM THE SOUTHWEST. IT SHOULD BRING MORE RAIN
THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A RETURN TO HIGHER SNOW
LEVELS. THE STEADY RAIN SHOULD TAPER OFF TO SHOWERS ON SATURDAY AS
ANOTHER RIDGE STARTS BUILDING. BASED ON THE MOST RECENT MODELS
RUNS...WHICH SHOW A GOOD CHANCE OF DRY WEATHER ON SUNDAY...WE HAVE
REDUCED THE POPS INTO THE CHANCE CATEGORY. MCDONNAL
&&
.AVIATION...A COLD FRONT WILL APPROACH WESTERN WA TODAY...THEN SHIFT
INLAND LATE THIS AFTERNOON AND EVENING FOR RAIN AND GUSTY SOUTH
WINDS. THE FLOW ALOFT IS WESTERLY. SKIES ARE MAINLY VFR THIS MORNING
EXCEPT FOR PATCHY FOG IN THE SW INTERIOR. MODELS SHOW RAIN OVER THE
NORTH COAST THIS MORNING...REACHING THE CENTRAL COAST BY 18Z...THEN
SPREADING INLAND BY 00Z THIS AFTERNOON. RAIN AND MVFR CEILINGS ARE
EXPECTED THROUGH EARLY TUE MORNING AS THIS FRONT SLOWLY EXITS. 33
KSEA...CLOUDS WILL INCREASE THROUGH THE DAY AS A COLD FRONT MOVES
INLAND. EXPECT RAIN IN THE VICINITY BY 00Z THIS AFTERNOON ALONG WITH
GUSTY SOUTH WINDS. RAIN WILL CONTINUE THROUGH EARLY TUE MORNING WITH
MVFR CONDITIONS. 33
&&
.MARINE...SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN WA TODAY AS A
COLD FRONT APPROACHES THEN SHIFTS INLAND. MODELS SHOW GALES OVER THE
COASTAL WATERS WITH THE FRONTAL PASSAGE...WITH SMALL CRAFT ADVISORY
WINDS IN THE INTERIOR WATERS. WINDS OVER THE COASTAL WATERS WILL
TURN WESTERLY AND EASE BEHIND THE FRONT AROUND 00Z THIS AFTERNOON.
WINDS IN THE INTERIOR WILL EASE BY 06Z THIS EVENING.
MEANWHILE...EXPECT SEAS IN THE 10 TO 13 FT RANGE.
A SURFACE TROUGH ASSOCIATED WITH A 980 MB LOW OFF HAIDA GWAII WILL
SHIFT INLAND ON WED FOR ANOTHER ROUND OF BLUSTERY WINDS. WILL
LIKELY SEE SMALL CRAFT ADVISORIES WITH THIS SYSTEM.
A STRONGER PACIFIC FRONTAL SYSTEM WILL IMPACT THE REGION THU THROUGH
FRI. MODELS HAVE BEEN ADVERTISING SOLID GALES OVER THE COASTAL
WATERS THROUGH THIS TIMEFRAME. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH AND CENTRAL COAST.
PZ...GALE WARNING COASTAL WATERS.
SMALL CRAFT ADVISORY WEST AND EAST STRAIT OF JUAN DE
FUCA...NORTHERN INLAND WATERS...ADMIRALTY INLET...PUGET SOUND
AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:06 AM PDT | Small Craft Advisory for Rough Bar | SEW | 5 days | |
| Oct 13, 3:37 AM PDT | Wind Advisory | SEW | 14 hr | |
| Oct 13, 2:26 PM PDT | Small Craft Advisory | SEW | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.